‘Magic mushrooms’ ingestion among the drug-using population has become a popular cheap way to get hallucinogenic effects which is not free of complications. One of these is acute renal failure related to Cortinarius genus intake. This one greatly resembles ‘magic mushrooms’ and confusion is possible for inexperienced collectors. We report the case of a young male ex-drug addict who developed acute tubulointerstitial nephritis after voluntary ingestion of Cortinarius orellanus. The clinical picture was preceded by a long latency period, had an insidious course without any data of hepatoxicity and evolved to a chronic state. Renal biopsy showed nonspecific histopathological findings. In summary, it is important to bear this possibility in mind when facing an acute tubulointerstitial nephritis of unknown origin in a drug-taking patient.
Received: Received: July 7, 1997
Accepted: December 10, 1997
Number of Print Pages : 5
Number of Figures : 3, Number of Tables : 2, Number of References : 19
American Journal of Nephrology
Vol. 18, No. 6, Year 1998 (Cover Date: November-December 1998)
Journal Editor: Shaul G. Massry, Los Angeles, California
ISSN: 0250–8095 (print), 1421–9670 (Online)
For additional information: http://www.karger.com/journals/ajn
Article / Publication Details
Published online: 12/9/1998
Issue release date: November–December 1998
Number of Print Pages: 5
Number of Figures: 3
Number of Tables: 2
ISSN: 0250-8095 (Print)
eISSN: 1421-9670 (Online)
For additional information: http://www.karger.com/AJN
Copyright / Drug Dosage / Disclaimer
Copyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher or, in the case of photocopying, direct payment of a specified fee to the Copyright Clearance Center.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.